Thunderstorm Wind, Beaver
- When
- July 23, 2:20 PM CST
- Where
- Beaver County, 3.04 mi NW of Logan
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.600, -100.260
During the late afternoon and early evening of July 23rd, thunderstorms formed over the northeastern Texas Panhandle into the far eastern Oklahoma Panhandle. As these storms moved east to northeast the atmosphere supported strong thunderstorms that could produced severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
During the late afternoon and early evening of July 23rd, thunderstorms formed over the northeastern Texas Panhandle into the far eastern Oklahoma Panhandle. As these storms moved east to northeast the atmosphere supported strong thunderstorms that could produced severe wind gusts. Some of these thunderstorms produced wind damage that could have resulted from winds up to 80mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 23, 12:31 PM CST, 1 hour 49 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 131 PM CDT Wed Jul 23 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM... .KEY MESSAGES... Issued at 118 PM CDT Wed Jul 23 2025 - Moderate to heavy rain and strong wind gusts may accompany any thunderstorm this afternoon-evening. - Thursday continues trending towards more widespread storm development for much of the Panhandles. If more organized storms develop, potential will exist for torrential rainfall and flash flooding. - Impactful heat is expected late this week and into early next week, with temperatures returning to the mid to upper 90s with chances at triple digits by Saturday. && .SHORT TERM... (This evening through Thursday night) Issued at 118 PM CDT Wed Jul 23 2025 If it seems like we're beating a dead horse with the forecast lately, it's because we are. Today & tomorrow will bring continued opportunities for scattered t-storms with damaging wind gust and torrential rain potential, peaking tomorrow evening-overnight. South winds stay breezy again today at 15-25 mph, but temperatures will be relatively mild with highs in the low to mid 90s for most locations. As of 12PM, the upper level trough set to kick off convection today was analyzed just to our west over the eastern Plains of NM. As it lifts to the north-northeast, scattered convection will flare up across the higher terrain, eventually sending outflow boundaries our way to generate more convection, similar to previous evenings. For the rest of the CWA, daytime heating and localized sfc convergence should be enough to pop a few isolated to scattered storms earlier in the afternoon hours. As alluded to before, weak shear, modest instability, and high moisture will support the same storm threats as we've been seeing in recent days (strong-severe winds & heavy rain). Thankfully, environmental parameters for downbursts are even less favorable than yesterday, but wouldn't be surprised at all if we have yet another instance or two of severe wind gusts. Tomorrow continues looking like a higher coverage day of storms, and potentially higher intensity, if a few factors play out as some models suggest. Another shortwave within southwest flow will traverse the region, while a weak front pushes south over the Panhandles. It still looks like this front could pull down some midwest enhanced sfc moisture (dew pts in the upper 60s to low 70s), helping PWATs approach 2.0" in spots, especially for northeastern zones and areas off the Caprock. Even if low level moisture isn't this rich, PWATs >1.5" and 1000-2000 J/kg of MUCAPE will provide more than enough fuel for strong to severe storm development associated with the front and upper disturbance. CAMs depict scattered development through the afternoon along the front wherever it stalls, with a messy line/complex of storms taking shape while pushing east out of NM. If this pans out, widespread coverage of storms can't be ruled out, with embedded stronger storms capable of producing damaging wind gusts, torrential downpours of 1-2"/hr, and possibly even some severe hail as well. Even a loosely organized MCS tomorrow evening would have enough "oomph" to produce locally high rainfall totals of 1-3" according to some CAMs such as the HRRR and NAM NEST. Hi-res ensemble data paints medium chances (40-70%) for >1" of rain generally north of HWY 60, with low chances (10-30%) for localized totals >2" Thu-Thu night. We will be monitoring the flooding threat closely if these trends persist. Harrel && .LONG TERM... (Friday through next Tuesday) Issued at 118 PM CDT Wed Jul 23 2025 Moving Friday into next week, ensembles still have the ridge to our east expanding over the High Plains, causing precip chances to decline (<15%) while temperatures maintain near seasonal averages (daily highs in the 90s). As long as we remain on the periphery of the ridge though, ample moisture is still in place to not rule out a few rogue storms, especially next Tue when some global models have the high becoming slightly displaced to our east. Saturday looks like the hottest day through the end of the month, with many locations off the Caprock reaching or exceeding 100 degrees, as well as Palo Duro Canyon. Normally this would be classified as your typical July heat, but with sfc moisture being maintained the way it has, we can actually expect some locations (namely the eastern Panhandles and PDC) to have higher heat indices for more impactful conditions. Having lighter than average winds for this time of year won't help either, further supporting apparent temperatures feeling near or above the actual air temperature. Harrel && .AVIATION... (18Z TAFS) Issued at 1224 PM CDT Wed Jul 23 2025 Some low to mid layer clouds have rolled in over KAMA, but sky conditions are VFR at all sites as of 18z issuance. We will have the potential for afternoon-evening thunderstorms again, so PROB 30 groups have been maintained/added. Amendments may very well be needed if rogue storms can materialize. Winds will be out of the south-southwest at 10-20 kts, decreasing overnight and turning northerly at KDHT and KGUY when a weak front pushes through. Harrel && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...38 LONG TERM....38 AVIATION...38
Hazardous Weather Outlook National Weather Service Amarillo TX 151 PM CDT Wed Jul 23 2025 OKZ001>003-TXZ001>020-317-240700- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 151 PM CDT Wed Jul 23 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Moderate to heavy rain and strong wind gusts may accompany any thunderstorm this afternoon through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday continues trending towards strong to severe storm development for much of the Panhandles. If more organized storms develop, potential will exist for damaging wind gusts, torrential rainfall, and flash flooding. Impactful heat is expected late this week and into early next week, with temperatures and heat index values returning to the upper 90s and triple digits by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Preliminary Local Storm Report
National Weather Service Amarillo TX
1035 AM CDT Wed Jul 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM Tstm Wnd Gst 6 NNE Pantex 35.41N 101.54W
07/23/2025 M66 MPH Carson TX Mesonet
Heat burst; first severe wind gust occurred
at 0129, followed by two severe wind gusts
at 0138 and 0139.
&&
PAVPreliminary Local Storm Report
National Weather Service Amarillo TX
1205 PM CDT Wed Jul 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Gst 6 ENE Amarillo 35.22N 101.72W
07/22/2025 M70 MPH Potter TX ASOS
Corrects previous tstm wnd gst report from 6
ENE Amarillo.
&&
PAVThe Dodge City radar (KDDC), 132 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
2 thunderstorm wind. Local standard time, as filed.
Three vehicles in a 100 yard area had their windows damaged by the wind or flying debris carried by the wind. Multiple tree limbs, with two as large as 8 inches in diameter, were also blown down. This occurred near the campus of Oklahoma Panhandle State University.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286334, 1286333.